Alert archive / Kentucky / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 61, NWS Paducah, KY

May 30, 20134 counties in Kentucky

NWS Paducah, KY issued this severe thunderstorm warning at May 30, 2013, 8:35 PM CDT for 4 counties in Kentucky. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 30, 2013, 8:35 PM CDT (01:35 UTC)
Expired
May 30, 2013, 9:15 PM CDT
In force
40 min
Issued by
NWS Paducah, KY
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Calloway County, KY, Lyon County, KY, Marshall County, KY, Trigg County, KY

The radar

The Paducah radar (KPAH), 62 km from the middle of the area, began a volume at 01:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 1.6 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2013-05-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 713 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2013-05-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 60 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
713 J/kg
Mixed-layer CIN
-33 J/kg
Mixed-layer LCL
1393 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
60 m²/s²
0-3 km storm-relative helicity
119 m²/s²
Significant tornado parameter
0.2
Supercell composite
2.6

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 30, 8:24 PM CDT, 11 minutes earlier.

Area forecast discussion, May 30, 8:24 PM CDT, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
824 PM CDT THU MAY 30 2013

.UPDATE...
ISSUED AT 824 PM CDT THU MAY 30 2013

UPDATED TO REMOVE LAKE WIND ADVISORY AND AMEND AVIATION SECTION.

&&

.SHORT TERM...(THIS EVENING THROUGH FRIDAY)
ISSUED AT 318 PM CDT THU MAY 30 2013

SCATTERED CONVECTION WILL CONTINUE OVER MUCH OF THE AREA THROUGH
SUNSET. WILL CONTINUE TO MONITOR SOUTHERN ILLINOIS FOR SEVERE
WEATHER POTENTIAL...BUT THE MAIN FOCUS REMAINS TO THE NORTH OF OUR
AREA.

ALL OF THE CONVECTION TO OUR WEST WILL LIKELY CONGEAL INTO A
COMPLEX THAT WILL MOVE EASTWARD THROUGH THE REGION TONIGHT. TRIED
TO TIME A BAND OF LIKELY POPS EASTWARD ACROSS THE AREA THROUGH THE
NIGHT. HPC QPF IS ON BOARD WITH THIS IDEA AND IS ADVERTISING 3/4
TO 1 INCH IN THE BAND. WOULD NOT EXPECT IT TO BE SEVERE...BUT WILL
HAVE TO MONITOR THROUGH THE EVENING.

FRIDAY APPEARS AS THOUGH IT WILL BE MOSTLY DRY. THE OVERNIGHT BAND
MAY LINGER IN THE PENNYRILE EARLY IN THE MORNING...BUT OTHERWISE
THE FOCUS WILL LIKELY BE NORTH OF THE AREA. WILL KEEP POPS AT
CHANCE LEVELS...WITH SLIGHTS IN THE FAR SOUTH. CANNOT RULE OUT
DIURNAL CONVECTION...BUT THE AIR MASS MAY BE THOROUGHLY STABILIZED
BY THE CONVECTION LATE TONIGHT. THE WIND FIELDS SHOULD BE
BETTER...SO SEVERE WEATHER WILL BE A CONCERN IF ROBUST CONVECTION
CAN DEVELOP.

THE MODELS HAVE A NICE SIGNAL FOR A NEARLY EAST/WEST BAND OF
CONVECTION DEVELOPING SOUTHWARD THROUGH THE AREA LATE FRIDAY
NIGHT INTO SATURDAY. SEVERE WEATHER WILL BE A CONCERN FRIDAY
NIGHT AND SATURDAY...WITH GOOD FORCING AND BETTER WIND FIELDS
EXPECTED. NOT SURE WHAT THINGS WILL LOOK LIKE LATER SATURDAY...BUT
WILL KEEP HIGH LIKELY POPS SATURDAY INTO SATURDAY NIGHT AHEAD OF
THE COLD FRONT...AND WOULD EXPECT SEVERE POTENTIAL UNTIL THE FRONT
PASSES.

.LONG TERM...(FRIDAY NIGHT THROUGH THURSDAY)
ISSUED AT 318 PM CDT THU MAY 30 2013

THERE MAY BE LINGERING SHOWERS AND TSTMS IN WRN KY AND SWRN IND FOR
A WHILE AFTER SUNRISE ON SUNDAY AS A DRIER AND SOMEWHAT COOLER
AIR MASS FILTERS IN ON NRLY WINDS. A DRY PERIOD WILL CONTINUE THROUGH
TUE NIGHT. MON/MON NIGHT WILL BE THE COOLEST PERIOD BEFORE A GENTLE
REBOUND IN TEMPS STARTS ON THE BACKSIDE OF A SFC RIDGE AXIS. BY
WED...SCATTERED SHOWERS AND TSTMS MAY BE AROUND IN THE NWRN HALF OF
THE PAH FORECAST AREA AS ANOTHER MID LEVEL SHRTWV AND SFC LOW AND
FRONTAL SYSTEM APPROACHES THE REGION. THE EVOLUTION OF THIS SYSTEM
IS A BIT MURKY IN THE MED RANGE MODEL DATA...ESPECIALLY ON DAY7/THU.
AT THIS TIME...IT APPEARS THAT PCPN CHANCES MAY BE BEST THEN...WITH
PLENTY OF ATMOSPHERIC MOISTURE AROUND.

&&

.AVIATION...
ISSUED AT 824 PM CDT THU MAY 30 2013

SCATTERED TO NUMEROUS THUNDERSTORMS EXPECTED AT TIMES THROUGH 12Z
WITH MVFR CONDITIONS LIKELY. SOME STORMS MAY PRODUCE 50 KT GUSTS
OR HIGHER AND UP TO QUARTER SIZE HAIL. AWAY FROM STORMS...VFR
CONDITIONS ARE EXPECTED WITH SOUTH WINDS AT 5 TO 15 KTS WITH GUSTS
AROUND 20 KTS OR HIGHER. A LULL IN STORM ACTIVITY IS EXPECTED
BETWEEN 12Z AND 18Z...WITH ADDITIONAL STORMS EXPECTED TO DEVELOP
AFTER 18Z.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
IL...NONE.
MO...NONE.
IN...NONE.
KY...NONE.
&&

UPDATE...RST
SHORT TERM...DRS
LONG TERM...DB
AVIATION...RST
Hazardous weather outlook, May 30, 3:35 PM CDT, 5 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
335 PM CDT THU MAY 30 2013

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-311000-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
335 PM CDT THU MAY 30 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED THROUGH SUNSET. A FEW SEVERE
STORMS WILL BE POSSIBLE OVER NORTHERN PORTIONS OF SOUTHEAST
MISSOURI...ALL OF SOUTHERN ILLINOIS AND THE EVANSVILLE TRI STATE.
A TORNADO WATCH HAS BEEN ISSUED FOR AREAS WEST OF A LINE FROM CAPE
GIRARDEAU MISSOURI TO BENTON AND MT VERNON ILLINOIS UNTIL 8 PM.
DAMAGING WINDS AND A BRIEF TORNADO WILL BE POSSIBLE IN AREAS TO
THE WEST OF INTERSTATE 57...WHILE LARGE HAIL AND DAMAGING WINDS
WILL BE THE PRIMARY CONCERNS OVER THE EVANSVILLE TRI STATE.

GUSTY SOUTH WINDS WILL CONTINUE THROUGH SUNSET. A LAKE WIND
ADVISORY IS IN EFFECT UNTIL 8 PM.

A BAND OF THUNDERSTORMS WILL MOVE EAST THROUGH THE REGION LATER
THIS EVENING AND OVERNIGHT. LOCALLY HEAVY RAINFALL WILL BE THE
PRIMARY CONCERN.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A CHANCE OF THUNDERSTORMS IS FORECAST THROUGHOUT THE AREA FRIDAY
THROUGH EARLY SUNDAY. A COUPLE PERIODS OF SEVERE WEATHER WILL BE
POSSIBLE UNTIL THE COLD FRONT MOVES THROUGH THE REGION SATURDAY
NIGHT. DAMAGING WINDS...LARGE HAIL AND A FEW TORNADOES WILL BE
POSSIBLE. LOCALLY HEAVY RAINFALL WILL ALSO BE A CONCERN FRIDAY
THROUGH SATURDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS IN THE TORNADO WATCH AREA AND OVER THE EVANSVILLE TRI
STATE AREA SHOULD BE PREPARED FOR ACTIVATION LATE THIS AFTERNOON
INTO THE EARLY EVENING. SPOTTERS THROUGHOUT THE AREA SHOULD BE
PREPARED FOR ACTIVATION FRIDAY THROUGH SATURDAY NIGHT.

DRS

In the hours before

Local storm report, May 30, 7:45 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
745 PM CDT THU MAY 30 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0740 PM     TSTM WND DMG     4 W PADUCAH             37.07N 88.71W
05/30/2013                   MCCRACKEN          KY   NWS EMPLOYEE

            SEVERAL TREES DOWN AND 1/2 INCH HAIL REPORTED

&&

DLL
Local storm report, May 30, 7:47 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
747 PM CDT THU MAY 30 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0745 PM     HAIL             3 N PADUCAH             37.12N 88.64W
05/30/2013  E0.75 INCH       MCCRACKEN          KY   NWS EMPLOYEE

&&

DLL
Local storm report, May 30, 7:48 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
748 PM CDT THU MAY 30 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0745 PM     TSTM WND GST     5 NW PADUCAH            37.12N 88.70W
05/30/2013  E60 MPH          MCCRACKEN          KY   NWS EMPLOYEE

&&

DLL
Local storm report, May 30, 7:52 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
752 PM CDT THU MAY 30 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0749 PM     HAIL             PADUCAH                 37.07N 88.64W
05/30/2013  E1.00 INCH       MCCRACKEN          KY   LAW ENFORCEMENT

            QUARTER SIZE HAIL REPORTED ON OLIVET CHURCH ROAD

&&

DAVIDH
Local storm report, May 30, 7:58 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
758 PM CDT THU MAY 30 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0758 PM     TSTM WND DMG     METROPOLIS              37.15N 88.71W
05/30/2013                   MASSAC             IL   TRAINED SPOTTER

            LARGE TREE LIMBS DOWN IN METROPOLIS

&&

DAVIDH
Local storm report, May 30, 8:15 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
815 PM CDT THU MAY 30 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0815 PM     TSTM WND DMG     FULTON                  36.51N 88.88W
05/30/2013                   FULTON             KY   LAW ENFORCEMENT

            TREES AND POWER LINES DOWN IN FULTON

&&

DAVIDH

The office that day

Everything else NWS Paducah, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 30, 7:34 PM CDTSevere Thunderstorm WarningPAHMcCracken26 min
May 30, 7:57 PM CDTSevere Thunderstorm WarningPAHCalloway, Fulton, Graves, Hickman48 min
May 30, 8:19 PM CDTSevere Thunderstorm WarningPAHCarlisle, Graves41 min
May 30, 8:39 PM CDTSevere Thunderstorm WarningPAHMcCracken51 min
May 30, 7:43 PM CDTSevere Thunderstorm WarningPAHMassac, Pope47 min
May 30, 8:22 PM CDTSevere Thunderstorm WarningPAHPope, Saline23 min
May 30, 8:32 PM CDTTornado WarningPAHFranklin, Jackson, Perry28 min
May 31, 9:07 AM CDTRiver Flood WarningPAHWayne, White4 days

Nearby

Severe Thunderstorm Warnings in Kentucky, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.